The convexity of Chebyshev sets in normed spaces

Document Type : Research Paper

Authors

1 Yazd University

2 Payame Noore Shiraz

10.22103/jmmrc.2021.14355.1097

Abstract

In this paper, we consider “Nearest points” and “Farthest points” in inner
product spaces and Hilbert spaces. The convexity of Chebyshev sets in Hilbert
spacse is an open problem. In this paper we define sun sets and sunrise sets in
normed spaces.

Keywords


[1] E. Asplund, Chebyshsev sets in Hilbert spaces, Trans. Amer. Math. Soc. 144 (1969),
235240
[2] C. Franchetti, M. Furi, Some characteristic properties of real Hilbert spaces, Rev.
Roumaine Math. Pures Appl. 17 (1972), 1045-1048.
[3] R. C. Buck, Applications of duality in approximation theory, In Approximation of Func-
tions (Proc. Sympos. General Motors Res. Lab., 1964), (1965), 27-42.
[4] S. Elumalai and R. Vijayaragavan, Farthest points in normed linear spaces, General
Mathematics 14 (3) (2006), 9-22.
[5] C. Franchetti and I. Singer, Deviation and farthest points in normed linear spaces, Rev.
Roum Math. Pures et appl, 24 (1979), 373-381.
[6] O. Hadzic, A theorem on best approximations and applications, Univ. u Novom Sadu
Zb. Rad. Prirod.-Mat. Fak. Ser. Mat, 22 (1992), 47-55.
[7] R. Khalil and Sh. Al-Sharif, Remotal sets in vector valued function spaces, Scientiae
Mathematicae Japonicae. (3) (2006), 433-442.
[8] H. V. Machado, A characterization of convex subsets of normed spaces, Kodai Math.
Sem. Rep, 25 (1973), 307-320.
[9] M. Marti'n and T. S. S. R. K. Rao, On remotality for convex sets in Banach spaces, J.
Approx. Theory (162) (2010), 392-396.
[10] M. Martin and T. S. S. R. K. Rao, On remotality for convex sets in Banach spaces, J.
Approx. Theory, (162) (2010), 392-396.
[11] H . Mazaheri, T. D. Narang and H. R. Khademzadeh, Nearest and Farthest points in
normed spaces, In Press Yazd University, 2015.
[12] H. Mazaheri, A characterization of weakly-Chebyshev subspaces of Banach spaces, J.
Nat. Geom. 22 (2002), no. 1-2, 39{48.
[13] H. Mohebi, On quasi-Chebyshev subspaces of Banach spaces, J. Approx. Theory 107
(2000), no. 1, 87{95.
[14] T. D. Narang and Sangeeta, On singletonness of uniquely remotal sets, Bull. Belg. Soc.
Simon. Stevin, 18 (2011), 113-120. Niknam, A., On uniquely remotal sets, Indian J. Pure
Appl. Math., 15 (1984), 1079-1083.
[15] A. Niknam, Continuity of the farthest point map, Indian J. Pure Appl. Math. 18 (1987),
630-632.
[16] Sangeeta and T. D. Narang, On the farthest points in convex metric spaces and linear
metric spaces, Publications de l'Institut Mathematique 95 (109) (2014), 229-238.
[17] I. Singer, Best approximation in normed linear spaces by elements of linear subspaces,
Springer-Verlag, New York-Berlin 1970.